Daptomycin is a bactericidal antibiotic approved for treatment of gram-positive skin and soft tissue infections. We present a case of an 89-year-old man who presented with fever, shortness of breath and nonproductive cough on week 4 of starting daptomycin for infective endocarditis. Computerized tomography scan showed bilateral interstitial infiltrates predominantly affecting the lower lobes. He also had peripheral eosinophilia of 6%. He was diagnosed with eosinophilic pneumonia secondary to daptomycin use. His symptoms improved with discontinuation of daptomycin and initiation of corticosteroids. Clinical correlation of pneumonia-like presentation with recent use of daptomycin should make physicians rule out this rare adverse effect for early institution of correct treatment.
J Community Hosp Intern Med Perspect
Basnet, S., Tachamo, N., Dhital, R., & Tharu, B. (2018). Daptomycin associated eosinophilic pneumonia: case report and differential diagnoses.. J Community Hosp Intern Med Perspect, 8 (3), 152-155. https://doi.org/10.1080/20009666.2018.1475188